Announcement

Collapse
No announcement yet.

Elavil's Catch 22 Very discouraged!

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Elavil's Catch 22 Very discouraged!

    Hi all

    I havn't been to this board in about a year as I have been in remission and have had no symptoms. It was a wonderful thing to just take life for granted again and not have this nagging pee constantly feeling and all the huge bloating..well it is now back with a vengence and I am so discouraged.

    The cure for me is also the curse for me..namely Elavil. I was put on 20 mg last year to help with both the migranes and the IC symptoms, and after about 2 weeks it worked like a charm. It was really a godsend.
    BUT..I have had so many symptoms with the elavil that it has driven me crazy. i have gained 28 lbs. this year, and my weight has always been stable. I have had 7 cavities from the severe dry mouth symptoms, and had 2 teeth pulled. I felt no symptoms for so long i wondered if i might be ok without the elavil and at this point am desperate to lose the weight and stop my teeth from falling out so I tried to cut back to 10 mg every other day as the doctor suggested.

    This was a week ago and I will tell you, it has been a living HELL. All my symptoms came back and I am having a huge flare up. I had a 3 day intense migrane, I am swollen like I am 7 months pregnant, I have a horrible urgency and pressure and it has been so hot and humid on top of it that I have just been miserable.
    I finally went back on the 20 mg dose the past 2 days and am trying to get myself out of this spiral. Will I ever be able to get off this stuff? I have never experienced withdrawl symptoms like this from anything, it is AWFUL.
    I am going to give my body a chance to recover and in a few weeks get a pill cutter and try and wean down to 15 mg one day, 20 the next for a month and see if that is tolerable. I would like to at least get down to a lower dose if I can't get off it entirely to see if i might stop gaining so much weight.
    I guess I just needed to vent. is there any suggestions as to what to try other than elavil that won't cause these symptoms? Any ideas as to how to get off this medication without such awful withdrawl?

    Today I am almost resigned to being fat with no teeth as it seems a better alternative to the flare up I am having. SO DISCOURAGED. I am damned if I do, damned if I don't it seems. WAAAA (Whine!)

  • #2
    Baerbaer,

    ((((((((hugs)))))))))))

    I truly understand your pain because just a few months ago I was going through the same exact thing with Elavil..I worked great for my IC pain and migraines but the side effects were awful, I gaiened 40 pounds in 6 months and it made my blood pressure go up. and also made my stomach swell and I had really dry mouth all the time..But like I said no pain. But I had to get off of them. I was off of them maybe 2 days and my Dr started me on Topamax.. and I guess it help from most of the withdraws, yes I did have severe pain for about 2 weeks but as soon as the Topamax kicked in it started ease off. Now after a month of being on 50mg of Topamax. I have lost like 12 pounds, my pain level is about a 3 which is great for me and my migraines are gone. So this is what has helped me.. I sure hope you get some relief soon.. Sending you hugs and warm wishes..

    Ronda
    Hugs
    Ronda

    ONE Second, ONE Bite, ONE Breath, ONE Pill, ONE Minute, ONE Teardrop, ONE Hour, ONE Sip.. ONE DAY! I will Prevail from this disease! IC Hoping for a Cure!


    Link to Patient Handbook:
    http://www.ic-network.com/handbook/

    Diet Reference Sheet:
    http://www.ic-network.com/diet/icndi...tsheet0909.pdf

    Meds For IC: Lyrica-25mg Glucosamine-500 MSM-500mg, Prosed Ds -When Flaring

    Other Meds: Levlite- Continious Birtcontrol, Micardis-40mg for High Blood Pressure

    Meds I have Tried:
    Topamax,Tofranil, Elmiron, Atarax, Cymbalta, Elavil, Enablex, Detral La, Prydium.
    Lexapro< Bad reaction to this med!
    Intstills, could not continue them due to some kind of reaction after 3rd instill. Tasted the lidocaine in my mouth, tongue and lips went numb then went into what seemed like a panic attack. Shaking, racing heart, tingling face/head, blood pressure shot up..

    Dx With IC in Nov 2006 with Hydro/Cysto
    Hydro/Cysto Caused Bladder to Rupture.

    Other Dxs-Vulvodynia,Fibro, Endo, IBS, HPV, Migraines, Spastic Colon, Mild Dysplasia.



    ICN Volunteers are not medical authorities nor do we offer medical advice. In all cases, we strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.

    Comment

    Working...
    X